Expected Outcome of Botox to Glabellar Lines?
- Asked by Corkgirl in Toronto, ON
- 3 years ago
I still have a tiny bit of movement when I try to frown after first Botox treatment 2 weeks ago. What do most people aim for when treating this area? Complete paralysis or allowing a little movement? Looking natural is good but do want to get rid of the lines and wonder if that will happen if I still have some movement?
Botulinum Toxin (Botox and Dysport) will ease frown lines but not make them impossible to from with forced exertion
The frown lines can be created by several different groups of muscles. Therefore some residual activity is normal and complete paralysis is not desireable or a releastic goal.
Should I be Able to Frown After Botox?
Hi Corkgirl. How much movement after Botox injections is a preference that you should discuss with your practitioner.
Ultimately, the main goal of our patients is to be rid of the lines first and then to worry about how much movement they have second. If you primary goal is to get rid of the lines and you have not accomplished that after a 2 week waiting period, then it's possible you may need a bit more product or even a dermal filler like Restylane or Juvederm if you had deep frown lines to begin with. Good luck.
Web reference: http://www.celibre.com/botox-between-eyes.aspx
Goal of Botox treatment
The goal of Botox treatment is to eliminate unwanted lines and exaggerated movements. In my experience, I aim to eliminate almost all movement in the frown lines. I also do not think that this contributes to a 'frozen' look, which is more caused by over-zealous forehead treatments.
Botox effects are dose dependent
The effects from any Botox treatment, like any drug, is dose dependent. A Botox result can be created anywhere from a mild decrease in movement to complete paralysis. Now that you have had a treatment, you need to decide whether a more complete lack of movement is a better outcome for you. If more paralysis in desired then you will need a few more Botox units injected.
Web reference: http://www.eppleyplasticsurgery.com/botox.html
Botox injections and expression
It all depends on what you are trying to achieve. If you want a natural look (not frozen look) then a little movement is good but then you will still some of the lines. If your goal is to have NO lines at all, then I would recommend to be totally "frozen", in that case you need a touch up of Botox. You can also try to have some fillers injected in the lines (like Juvederm Ultra or Restylane) but you need to wait several weeks after the Botox injections to do it.
Botox and Restylane/Juvederm for Glabellar Lines
A little bit of movement is okay, ideally for the glabellar lines to "go away" it is better to have close to no movement. Additionally, injecting a small amount of hyaluronic acid (Restylane or Juvederm) at the same time has a great synergistic effect, in many patients the glabellar lines do not return. Good luck and be well.
Paralyzing a face is not difficult
in any botox treatment the goal should be to diminish the movement, so that exaggerated animation is avoided. This will fade out the wrinkles with time, and also avoid a "botoxed" face.
A little movement after Botox
A tiny movement after Botox in the frown is very acceptable, especially if the movement does not accentuate the offending lines.
Some patients like a little movement
The first time you get Botox, it is not surprising to still have some movement. It is far better to be under-dosed than over-treated and look frozen. I always like to check my new patients in 2 weeks to evaluate the response and do a touch-up if needed. It is always easier to add than to subtract when it comes to cosmetic Botox.
A little movement is ok after botox injections
If you want the lines to go away as much as possible then you would strive for no movement in those muscles that create those lines. Many people prefer, though, to have some animation and look more natural and put up with a little bit of the lines. 10% retained movement is acceptable to most.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.